Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 6, 2016, 8:25 AM CDT for 4 counties in Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 8:25 AM CDT (13:25 UTC)
- Expired
- Jul 6, 2016, 9:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:48 AM CDT | TSTM WND DMG | 4 Ne Blakesburg, IA | SPOTTER REPORTED MANY BRANCHES DOWN AND AN OAK TREE ON A CAR. DELAYED REPORT, TIME RADAR ESTIMATED. |
| Jul 6, 8:56 AM CDT | TSTM WND DMG | Ottumwa, IA | POWER LINES DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -530 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WUUS53 KDMX 061325
SVRDMX
IAC007-051-135-179-061415-
/O.NEW.KDMX.SV.W.0068.160706T1325Z-160706T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEASTERN IOWA...
NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN DAVIS COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 915 AM CDT
* AT 825 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
SUNDOWN...OR 12 MILES SOUTHEAST OF ALBIA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...LAKE SUNDOWN...ELDON...
AGENCY...BLAKESBURG...DRAKESVILLE...FLORIS...UNIONVILLE AND LAKE
WAPELLO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4073 9268 4096 9278 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1325Z 248DEG 20KT 4088 9265
HAIL...1.00IN
WIND...60MPH
$$
ZOGG4 follow-up statements
904
WWUS53 KDMX 061343
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 AM CDT WED JUL 6 2016
IAC007-135-061351-
/O.CAN.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
MONROE IA-APPANOOSE IA-
843 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
NORTHEASTERN APPANOOSE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4074 9264 4103 9264 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1341Z 242DEG 22KT 4094 9257
$$
IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
843 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WAPELLO AND NORTHERN DAVIS COUNTIES...
AT 841 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF OTTUMWA...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WERE LOCATED OVER NORTHERN DAVIS COUNTY...BETWEEN
FLORIS AND DAVIS...ALSO MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...BLAKESBURG...
DRAKESVILLE...FLORIS AND LAKE WAPELLO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4074 9264 4103 9264 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1341Z 242DEG 22KT 4094 9257
HAIL...1.00IN
WIND...60MPH
$$
ZOGG244
WWUS53 KDMX 061358
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
858 AM CDT WED JUL 6 2016
IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
858 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WAPELLO AND NORTHEASTERN DAVIS COUNTIES...
AT 857 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA...
MOVING EAST AT 25 MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS
WERE LOCATED OVER NORTHERN DAVIS COUNTY...5 MILES WEST OF
FLORIS...ALSO MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY AND FLORIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4077 9244 4103 9264 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1357Z 248DEG 20KT 4097 9246
HAIL...1.00IN
WIND...60MPH
$$
ZOGG648
WWUS53 KDMX 061406
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 AM CDT WED JUL 6 2016
IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
906 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL WAPELLO AND NORTHEASTERN DAVIS COUNTIES...
AT 906 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...FLORIS AND
CHILLICOTHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4079 9234 4106 9258 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1406Z 249DEG 39KT 4099 9231
HAIL...1.00IN
WIND...60MPH
$$
ZOGG245
WWUS53 KDMX 061411
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT WED JUL 6 2016
IAC051-179-061421-
/O.EXP.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
911 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAPELLO AND
NORTHEASTERN DAVIS COUNTIES WILL EXPIRE AT 915 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4079 9234 4106 9258 4116 9235 4116 9234
4090 9218 4081 9218
TIME...MOT...LOC 1411Z 248DEG 20KT 4100 9229
$$
ZOGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:45 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 6, 6:45 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 645 AM CDT Wed Jul 6 2016 .SHORT TERM.../Today/ Issued at 402 AM CDT Wed Jul 6 2016 We will be dealing with left over convection from last night through the morning mainly across the far South but as forcing exits to the East and theta-e advection weakens through the morning storms should die out/exit to the Southeast leaving the rest of the day relatively dry once again. We will have plenty of moisture around and ample instability. A quasi-stationary boundary will also be in place across the Southern into central Iowa but I believe that once the morning convection exits we will remain dry for much of the day until a decent shortwave once again pushes in from the West late afternoon/tonight. This is when the forcing and theta-e advection increase substantially. Also...better shear comes into play from 06z to 12z with a relative lull through the day. As for the morning convection...storms will be pulsey and borderline severe and while I cannot rule out a couple severe storms...due to their pulsey nature...they will be hard to warn for. We will be very warm again today but cloud cover and storms will keep temps from getting out of hand. Heat indices across the South may touch 100 today but it would likely only be for an hour or two and with the expected cloud cover today...confidence in that even occurring is very low. .LONG TERM.../Tonight through Tuesday/ Issued at 402 AM CDT Wed Jul 6 2016 The weather will remain quite active into Thursday with several bouts of possibly high end severe weather possible. The period may begin with little in the way of precip but attention focused upstream into South Dakota and Nebraska. Extreme instability with MLCapes possibly exceeding 5K j/kg will again build into the Missouri River Valley, including portions of Iowa. Although the exact location of the warm front will be uncertain due to how convective outflow plays out today, and its associated convergence may not be great, large scale forcing with the current NW CONUS short wave should reach the plains during peak heating overwhelming any deficiencies and initiating an MCS. The situation may be very similar to what happened across Minnesota today with that MCS rolling through Iowa overnight instead of the Upper Mississippi Valley. With the uncertainty in place, the NCAR Hi Res Ensemble seems like a quite reasonable piece of guidance and suggests the MCS would track across northern Iowa where highest PoPs have been placed. Much like today, damaging wind and large hail would be quite possible along with locally heavy rains. QLCS/leading edge tornadoes could not be ruled out either depending on the strength and orientation of 0-3km shear. The airmass will be conducive for heavy rain production but the forward propagating nature of the MCS and ambient dry conditions in many areas may offset the flash flooding potential somewhat so no headlines have been issued as of yet. East central sections of the forecast area already have low Flash Flood Guidance values however and were hit with moderate rains tonight so they would be most prone and monitored for future watches. Confidence in details remains unclear into Thursday as well with MCS possibly just lingering around sunrise. Previous convection will again affect synoptic and mesoscale boundary location but all models suggest some sort of surface feature and associated convergence into Iowa during peak heating with another very unstable airmass in place. The parent short wave tracking across the northern Plains will provide more than sufficient lift to develop another MCS. All modes of severe weather will be possible during this episode, including supercells due to increasing deep shear sagging south and east into Iowa. Agree with SPC Enhanced outlook and would not be surprised to eventually see an upgrade to Moderate considering the degree of lift over the very unstable airmass. Regarding temperatures and heat indices (HI), the amount of recovery Thursday is somewhat questionable due to uncertain convective trends but high dewpoints into the mid 70s may again boost the HI to 100F or more over the south half. This being below criteria and low confidence precludes any heat headlines however. Whatever occurs should exit overnight leading to drier conditions and less humidity to start the weekend with upper level ridging building into the central Plains. Confidence is not high with the ECMWF suggesting the low end of potential, but chances are re- introduced Saturday Night into Sunday for warm advection precip as the progressive pattern gets up back into return flow. The pattern should continue to amplify into next week with continued warm advection leading up to more surface forcing potential around Monday or Tuesday when confidence is higher. && .AVIATION.../For the 12Z TAFS through 12Z Thursday morning/ Issued at 645 AM CDT Wed Jul 6 2016 Thunderstorms diminishing across the far South this morning will leave mainly VFR cigs across TAF locations but KOTM may have brief MVFR conditions. Thunderstorms redevelop aft 22z with widespread MVFR conditions and local IFR conditions. Some storms will be capable of 40-60kt winds...heavy rainfall and large hail... especially Northern TAF locations. && .DMX WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...FAB LONG TERM...Small AVIATION...FAB
Hazardous weather outlook, Jul 6, 4:57 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 457 AM CDT WED JUL 6 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 457 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST TODAY BUT STORMS WILL BECOME MORE LIKELY TONIGHT...ESPECIALLY NORTH. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WIND...LARGE HAIL AND LOCALLY HEAVY RAINS ALL POSSIBLE. THOUGH NOT THE GREATEST THREAT...A BRIEF TORNADO WOULD ALSO BE POSSIBLE. FLASH FLOODING IS ALSO POSSIBLE NORTH AND EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY...ESPECIALLY LATE OVER CENTRAL AND EASTERN SECTIONS. THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTHWEST...AND A HIGHER ENHANCED RISK ELSEWHERE. ALL FORMS OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WIND...LARGE HAIL...TORNADOES AND LOCALLY HEAVY RAINS. OTHER LESSER THUNDERSTORM CHANCES RETURN TO THE FORECAST LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. THE SEVERE WEATHER POTENTIAL FOR THESE TIMES WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD VERY WELL BE NEEDED THROUGH THURSDAY EVENING...ESPECIALLY TONIGHT AND AGAIN LATE THURSDAY. SMALL
In the hours before
Special weather statement, Jul 6, 4:46 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 446 AM CDT WED JUL 6 2016 IAZ070-081-082-092-093-061200- CASS-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ATLANTIC...CORNING...CRESTON... BEDFORD...LENOX...NEW MARKET...MOUNT AYR 446 AM CDT WED JUL 6 2016 ...STRONG THUNDERSTORMS MOVING IN FROM THE WEST... STRONG THUNDERSTORMS ARE MOVING INTO FAR SOUTHERN IOWA THIS MORNING. THESE STORMS PRODUCED WIND GUSTS NEAR 50 MPH AT RED OAK AS WELL AS HEAVY RAINFALL. THESE STRONG WIND GUSTS AND HEAVY RAIN CAN BE EXPECTED AS THEY CONTINUE ACROSS SOUTHERN IOWA. HAIL TO THE SIZE OF NICKELS IS ALSO LIKELY. THE STORMS ARE MOVING TO THE EAST SOUTHEAST AT 25 MPH AND WILL AFFECT CORNING AND BEDFORD BY 530 AM. FAB
Local storm report, Jul 6, 6:04 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG STORY CITY 42.19N 93.59W
07/06/2016 STORY IA EMERGENCY MNGR
A FEW 3-4 INCH TREE BRANCHES DOWN. RELAYED
FROM LAW ENFORCEMENT.
1215 AM TSTM WND DMG OGDEN 42.04N 94.03W
07/06/2016 BOONE IA EMERGENCY MNGR
2-4" TREE BRANCHES DOWN, MAINLY NORTH SIDE
OF TOWN. TIME ESTIMATED BY RADAR.
1151 PM TSTM WND GST 3 SE JOLLEY 42.45N 94.67W
07/05/2016 M58 MPH CALHOUN IA MESONET
MEASURED BY IDOT RWIS MESONET.
1150 PM TSTM WND GST 2 WNW CARROLL 42.08N 94.90W
07/05/2016 M59 MPH CARROLL IA MESONET
MEASURED BY IDOT RWIS MESONET SITE.
1143 PM TSTM WND GST 3 W GLIDDEN 42.06N 94.79W
07/05/2016 M69 MPH CARROLL IA AWOS
.
1140 PM TSTM WND GST LAKE CITY 42.27N 94.73W
07/05/2016 M62 MPH CALHOUN IA MESONET
MEASURED BY HOME WEATHER STATION.
1132 PM TSTM WND GST ARCADIA 42.09N 95.05W
07/05/2016 E65 MPH CARROLL IA TRAINED SPOTTER
QUARTER SIZED HAIL AS WELL. .
1110 PM TSTM WND GST DENISON 42.02N 95.35W
07/05/2016 E75 MPH CRAWFORD IA TRAINED SPOTTER
TREE DAMAGE AT THE DENISON AIRPORT. PEA
SIZED HAIL. WIND SPEED ESTIMATED.
1055 PM TSTM WND DMG SCHLESWIG 42.17N 95.43W
07/05/2016 CRAWFORD IA 911 CALL CENTER
POWER LINES DOWN. FROM CRAWFORD CO DISPATCH.
TIME ESTIMATED BY RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 6, 6:34 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM LIGHTNING 3 NNW ELKHART 41.84N 93.53W
07/06/2016 POLK IA FIRE DEPT/RESCUE
LIGHTNING STRIKE CAUSED A FIRE.
&&
MJBLocal storm report, Jul 6, 6:42 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND DMG LAKE VIEW 42.31N 95.05W
07/05/2016 SAC IA PUBLIC
TREES DOWN ALL AROUND TOWN. ESTIMATED 60-70
MPH WINDS IN THE STORM. REPORT VIA SOCIAL
MEDIA. TIME ESTIMATED VIA RADAR.
&&
MJBSpecial weather statement, Jul 6, 7:27 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 727 AM CDT WED JUL 6 2016 IAZ095-096-061330- WAYNE-APPANOOSE- INCLUDING THE CITIES OF...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE 727 AM CDT WED JUL 6 2016 ...STRONG THUNDERSTORM MOVING ACROSS WAYNE COUNTY... A THUNDERSTORM MOVING ACROSS WAYNE COUNTY IS INCREASING IN INTENSITY AND MAY PRODUCE NICKEL HAIL AND BRIEF HEAVY RAIN BEFORE MOVING EAST. IN ADDITION TO THE HAIL AND HEAVY RAIN...WIND GUSTS TO 40 MPH AREA ALSO POSSIBLE. FAB
Local storm report, Jul 6, 8:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG 3 NE STANHOPE 42.31N 93.75W
07/06/2016 HAMILTON IA LAW ENFORCEMENT
LARGE TREE AND BRANCHES DOWN.
&&
MJBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 51 min |
| Jul 5, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 51 min |
| Jul 5, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Webster | 58 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Hamilton, Hardin, Polk and 2 more | 46 min |
| Jul 6, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Jul 6, 2:03 AM CDT | Special Weather Statement | DMX | Poweshiek | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.